Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS Lake Charles, LA

May 2, 2019Tyler County, Texas

NWS Lake Charles, LA issued this special weather statement at May 2, 2019, 5:21 AM CDT for Tyler County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2019, 5:21 AM CDT (10:21 UTC)
Expired
May 2, 2019, 6:00 AM CDT
In force
39 min
Issued by
NWS Lake Charles, LA

County Tyler County, TX

The radar

The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS84 KLCH 021021
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
521 AM CDT Thu May 2 2019
 
TXZ180-259-021100-
Northern Jasper TX-Tyler TX-
521 AM CDT Thu May 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND NORTHWESTERN JASPER
COUNTIES UNTIL 600 AM CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Corrigan, or 9 miles northwest of Chester, moving east
at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, Colmesneil, Chester, Ebenezer, Town Bluff, Rockland,
Ivanhoe, Hillister and Sam Rayburn Dam.

LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
      3103 9448 3103 9447 3104 9444 3111 9408
      3060 9421 3074 9460 3099 9466 3101 9465
TIME...MOT...LOC 1021Z 278DEG 32KT 3103 9470 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 2, 4:30 AM CDT, 51 minutes earlier.

Area forecast discussion, May 2, 4:30 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
430 AM CDT Thu May 2 2019

.SYNOPSIS...
Northwest portions of the forecast area may experience some
showers or storms today as an intense line of thunderstorms may
try to sneak in during the morning hours, with any residual meso-
scale boundaries having the potential to work with daytime heating
to focus additional storms this afternoon. Otherwise, remainder of
the forecast area will continue to see warm and muggy conditions.

Showers and storms still looking likely from late Friday into
Saturday as an upper level disturbance will push a surface front
into the forecast area. Locally heavy rainfall and frequent cloud
to ground lightning look like the main hazards during this time
frame.

After brief break on Sunday with some more stable air, a similar
pattern will return for early to mid next week with southerlies
bringing in warm and humid air, and the sub-tropical storm track
stays just to the northwest.

Rua

&&

.DISCUSSION...
A warm and muggy morning again to start off the day as southerlies
prevail and temperatures and dew points are mainly in the 70s.
Only difference this early morning is a rather intense line of
storms that is over northeast and east central Texas and still
trying to move east-southeast toward the forecast area. Activity
is likely to begin to weaken as it nears the forecast area due to
it out running its energy source and usually climatology speaking,
these squall lines will decrease just before daybreak into the
early morning or some gusty winds and frequent lightning may
affect the far northwest portions. Still consensus of hi-res
guidance does bring this weakening activity into portions of the
forecast area. mainly upper southeast Texas and west central
Louisiana during the first part of the morning. Therefore, will
need to keep some pops for that area.

Where any residual meso-scale boundaries will have to be monitored
later today, as these boundaries may serve to focus daytime
heating driven activity. Again, this should be just over the
northwest and northern portions of the forecast area. If activity
does form, CAPE values could be rather high, and mid level lapse
rates steep, that could allow any storm that does to develop to be
rather robust.

A rather potent southern stream short wave will move out from the
Southwest US on Friday and continue to push eastward during the
weekend. This will help kick a surface frontal boundary into the
forecast area late Friday and early Saturday. Abundant Gulf
moisture will be in place for the frontal lift to work with that
widespread showers and thunderstorms are expected. Precipitable
water values look to average between 1.5-1.6 inches and
possibly exceeding 1.75 inches. Therefore, some of the storms
could produce some locally heavy rainfall. Severe parameters still
don't look overally impressive, especially if activity begins
early in the morning that will help keep instability down.

Some stable air along with some upper level ridging is noted
behind the short wave on Sunday and therefore, not expecting any
rainfall on that day, with maybe a little less humid conditions.

Similar pattern returns early next week with high pressure off to
the east ridging back into the forecast area to provide deep
southerlies to bring back warm and humid conditions.

A rather potent upper level disturbance is noted in the guidance
that will push over as early as Monday night (GFS) or Tuesday
(ECMWF) to provide a good chance of showers and thunderstorms.
Heavy rainfall could be in store if early guidance indications of
bringing in high anomalous air with precipitable water values
between 1.8-2.0 inches. Then it looks like the southern stream
storm track will set up to the northwest of the forecast area with
most of the main activity just missing us.

Rua

&&

.MARINE...
Gradient over the coastal waters seems to have reduced enough that
southerly winds this morning are not quite as strong and gusty as
the past couple of days. Therefore, will leave out the small craft
exercise caution headline on the next marine forecast.

Light to moderate southerly winds will prevail into Saturday as
high over the western Atlantic will continue to ridge into the
coastal waters. An upper level disturbance will push a surface
front to very near or into the coastal waters on Saturday. This
will bring widespread showers and thunderstorms. Winds and seas
will be locally higher near the storms, along with frequent cloud
to water lightning.

The front will dissipate on Sunday, with moderate and breezy south
winds returning on Monday as the next low pressure system develops
over the Southern Plains.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  87  67  84  66 /  40  20  20  60
LCH  86  71  84  70 /  10  10  20  70
LFT  87  70  85  71 /  10   0  10  40
BPT  86  72  83  70 /  10  10  20  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

PUBLIC...07
Hazardous weather outlook, May 2, 4:40 AM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
440 AM CDT Thu May 2 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
440 AM CDT Thu May 2 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

A few strong thunderstorms with gusty winds to 40 mph, locally
heavy down pours, and frequent cloud to ground lightning may enter
portions of upper southeast Texas and west central Louisiana
during the early morning. Another round of storms may form upper
Southeast Texas and central Louisiana this afternoon. Some of
these storms again may be strong with gusty winds, hail, locally
heavy down pours, and frequent cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Widespread showers and thunderstorms are expected across the
entire area late Friday into Saturday. Locally heavy rainfall that
may lead to street flooding and frequent cloud to ground lightning
will be possible with the stronger storms.

Another round of storms will be possible on Tuesday. These storms
again may produce locally heavy rainfall and frequent cloud to
ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-031115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
440 AM CDT Thu May 2 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Widespread showers and thunderstorms are expected on late Friday
into Saturday. The storms will produce locally higher winds and
seas, along with frequent cloud to water lightning.

Another round of showers or thunderstorms will be possible on
Tuesday, with frequent cloud to water lightning the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, May 2, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
521 AM CDT Thu May 2 2019

TXZ180-259-021100-
Northern Jasper TX-Tyler TX-
521 AM CDT Thu May 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND NORTHWESTERN JASPER
COUNTIES UNTIL 600 AM CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Corrigan, or 9 miles northwest of Chester, moving east
at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Woodville, Colmesneil, Chester, Ebenezer, Town Bluff, Rockland,
Ivanhoe, Hillister and Sam Rayburn Dam.

LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
      3103 9448 3103 9447 3104 9444 3111 9408
      3060 9421 3074 9460 3099 9466 3101 9465
TIME...MOT...LOC 1021Z 278DEG 32KT 3103 9470

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:23 AM CDTSpecial Weather StatementLCHVernon52 min
May 2, 8:03 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon42 min
May 2, 8:17 AM CDTSpecial Weather StatementLCHVernon28 min
May 2, 8:41 AM CDTSpecial Weather StatementLCHAllen, Rapides49 min
May 2, 6:03 AM CDTSpecial Weather StatementLCHJasper, Tyler42 min
May 2, 6:45 AM CDTSpecial Weather StatementLCHJasper, Newton45 min

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.